Two nights ago I took Novalog ..24 units instead of my Lantus, as I realized my error, managed to leave on the fridge symptoms of too much insulin and followed it for the night, took my bsl and drank regular juice ...having night cold sweats are the worst..I realized I was not paying attention to which vial I had grabbed, and went Do'h!!!! I made it a point to tell my hubby of my error and now we make sure I slow down and look before I grab...a lesson well learned !

Views: 9

Comment by Robyn on April 7, 2011 at 9:27am
I have done the same thing....TWICE. Had to go to the ER on the first one. I had to slow down and really pay attention as well. Now, I double check and even triple check. Glad you are okay.
Comment by Trudy on April 7, 2011 at 9:37am
Hi ladyrayne. I get some medications in plastic containers 3" tall x 1" wide. I put my Regular and Apidra vials in their own containers, labeling each container in large letters with masking tape. Maybe your pharmacy would give you a couple. I have Levemir pens, completely different from the vials. I had my own bad experiences with mixing the different ones up (esp. Apidra and Levemir), forcing me to come up with some nearly fool-proof answers for myself, even when a bad BG is causing confusion.
Comment by jrtpup on April 7, 2011 at 10:59am
When I used pens I used colored electrical tape to mark them - would work with vials too :) Red for novalog, blue for levemir.
Comment by ladyrayne67 on April 7, 2011 at 11:46am
I have done that..grabbed my purple marker and used that for the lantus..red for novalog ...thanks for the suggestions !
Comment by Ant97gtr on April 7, 2011 at 2:29pm
I have done exactly the same thing when I was using the same type of pen for mealtimes and before bed. Not so much of a problem now that they are very different. After the initial 'Oh Sh#t' moment I figured that I'd stay up for as long as I could, test reg and eat some long acting carbs. Seemed to do the trick.
Comment by ladyrayne67 on April 7, 2011 at 3:24pm
Thanks everyone ! So far I am doing fine..I am so glad I put up what to do when you take too much..the last thing I want to do is go to the E/R again..one trip was plenty!!!!
Comment by Hismouse on April 7, 2011 at 9:07pm
I was going to say use bright markers and put a big N on one and a Big L on the other.

I'm glad your alright. I am sure I did that before not remembering and 4 screaming kids under 7..But I am still alive:)
Comment by latvianchick on April 7, 2011 at 11:03pm
A common problem, I am sure! I wish they would give us different coloured pens in which to keep my different insulins! I have done this several times. Though it does not look nice, and is rather drawing attention to the fact that I am taking insulin, I have put highly coloured stickers around my long acting pen and make sure that I take one type out of my insulin out, use it and then put it on the table. Then get the other one out, use that and check that I have two used needles before I put the two away. It helps too if you inject the different insulins into different parts of your body - I was told to put the quick acting one ABOVE the belly button, and the longer, slower acting one BELOW. Apparently it does make a difference as to how quickly the quick acting works. And you know what you have done.
Incidentally, does anyone know where I can get those nice pens (and what they are called) that look like fountain pens?
Comment by ladyrayne67 on April 8, 2011 at 7:33am
I use sharpies..that way it really stands out and will not just come off. I would try stationary stores or something like Staples... they have everything else lol ! Good luck!
Comment by Anna Banana on April 8, 2011 at 2:05pm
Last summer at camp my dad was one of those people who counted the carbs and stuff for certin cabins. Well he was in a cabin doing lantus and stuff and the counciler gave a kid 54 units of fast acting insulin rather then lantus. Luckily they caught it in time but the were up all night feeding him stuff to make sure he didnt go low. Then in the morning he was like 300

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

#MasterLab through the eyes of the community

  The Diabetes Hands Foundation would like to thank everyone for attending the diabetes advocates MasterLab on July 2nd 2014. MasterLab was about building a sense of what is possible and designed to give advocates a chance to learn from veteran Read on! →

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service